Transition-optimal token distribution

Bogdan S. Chlebus, Krzysztof Diks, Andrzej Pelc

Research output: Contribution to journalArticle

1 Scopus citations

Abstract

There is given a graph, that models a communication network of a multiprocessor system, and there are tokens (jobs) allocated to nodes of the graph. The task is to distribute the tokens evenly, subject to the constraint that they may be moved only along the edges of the graph. The cost of a distribution strategy is measured as the total number of operations of moving a token along an edge. An algorithm for general graphs is developed, by reduction to a maximum-flow minimum-cost problem, that finds a cost-optimal distribution strategy, given a graph and an initial token allocation. The main result is an algorithm for graphs that are lines of nodes; it finds the distribution strategy in time O(n), for a line of n nodes.

Original languageEnglish (US)
Pages (from-to)313-328
Number of pages16
JournalFundamenta Informaticae
Volume32
Issue number3-4
DOIs
StatePublished - Jan 1 1997
Externally publishedYes

Keywords

  • Graph
  • Line of nodes
  • Optimal distribution
  • Token

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Algebra and Number Theory
  • Information Systems
  • Computational Theory and Mathematics

Fingerprint Dive into the research topics of 'Transition-optimal token distribution'. Together they form a unique fingerprint.

  • Cite this

    Chlebus, B. S., Diks, K., & Pelc, A. (1997). Transition-optimal token distribution. Fundamenta Informaticae, 32(3-4), 313-328. https://doi.org/10.3233/FI-1997-323406